Alert archive / Oklahoma / Wind Advisories in 2012
Wind Advisory 12, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 18, 2012, 4:02 AM CDT for 9 counties in Oklahoma. It took effect at Mar 18, 2012, 5:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2012, 4:02 AM CDT (09:02 UTC)
- In effect from
- Mar 18, 2012, 5:00 AM CDT
- Expired
- Mar 18, 2012, 9:39 PM CDT
- In force
- 17 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 103 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1712 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
249 WWUS74 KOUN 180902 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 402 AM CDT SUN MAR 18 2012 OKZ004>006-009>011-014>016-181715- /O.NEW.KOUN.WI.Y.0012.120318T1000Z-120319T0600Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON 402 AM CDT SUN MAR 18 2012 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT MONDAY. * TIMING: THROUGH 1 AM MONDAY. * WINDS: SOUTH 25 TO 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH. * IMPACTS: LIGHTWEIGHT AND UNSECURED OBJECTS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT ON EAST/WEST ROADS FOR LIGHT AND HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ CMS
2 follow-up statements
377 WWUS74 KOUN 181713 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1213 PM CDT SUN MAR 18 2012 OKZ004>006-009>011-014>016-190115- /O.CON.KOUN.WI.Y.0012.000000T0000Z-120319T0600Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON 1213 PM CDT SUN MAR 18 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY... * WINDS: SOUTH 25 TO 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH. * IMPACTS: LIGHTWEIGHT AND UNSECURED OBJECTS MAY BE BLOWN AWAY. DRIVING WILL BE DIFFICULT ON EAST/WEST ROADS FOR LIGHT AND HIGH- PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
062 WWUS74 KOUN 190239 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 939 PM CDT SUN MAR 18 2012 OKZ004>006-009>011-014>016-190345- /O.CAN.KOUN.WI.Y.0012.000000T0000Z-120319T0600Z/ HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY- CUSTER- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT... WOODWARD...FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON 939 PM CDT SUN MAR 18 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 18, 3:59 AM CDT, 3 minutes earlier.
Area forecast discussion, Mar 18, 3:59 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT SUN MAR 18 2012
.DISCUSSION...
THE SURFACE PRESSURE GRADIENT WILL TIGHTEN TODAY ACROSS NORTHWEST
OKLAHOMA...CAUSING ALREADY STRONG WINDS TO STRENGTHEN FURTHER. WE
WILL INCLUDE A WIND ADVISORY FOR TODAY AND TONIGHT FOR THAT AREA.
AS THE LARGE STORM SYSTEM TO OUR WEST ADVANCES EAST...IT WILL
BRING MUCH HIGHER CHANCES FOR RAIN. A FEW SEVERE THUNDERSTORMS MAY
OCCUR AS WELL...AND THE HIGHEST CHANCES OF SEVERE WEATHER WILL BE
OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. HEAVY
RAIN WILL THEN BECOME THE MAIN CONCERN FROM LATE TONIGHT INTO LATE
MONDAY...AS THE SYSTEM CONTINUES TO MOVE SLOWLY EAST.
MODEL CONSENSUS CONTINUES TO BE RATHER POOR...BUT THERE IS
AN INCREASING TENDENCY TO DRAG THE UPPER-LEVEL SYSTEM THROUGH
OKLAHOMA AND VICINITY AS A CUT-OFF LOW...AND VERY SLOWLY. THIS
WILL MEAN AN EXTENDED PERIOD OF UNSETTLED WEATHER AND AT LEAST A
SLIGHT CHANCE OF RAIN WILL CONTINUE THROUGH THURSDAY OVER PARTS OF
OUR FORECAST AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 74 61 78 47 / 20 80 60 40
HOBART OK 73 56 75 43 / 20 60 40 30
WICHITA FALLS TX 80 60 81 46 / 20 80 50 40
GAGE OK 74 52 69 35 / 20 60 30 20
PONCA CITY OK 75 64 75 45 / 20 80 70 40
DURANT OK 76 65 77 54 / 20 70 80 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 1 AM CDT MONDAY FOR OKZ004>006-009>011-
014>016.
TX...NONE.
&&
25/23Hazardous weather outlook, Mar 17, 5:01 PM CDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
501 PM CDT SAT MAR 17 2012
OKZ004>048-050>052-TXZ083>090-181715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
501 PM CDT SAT MAR 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
OKLAHOMA...EAST CENTRAL OKLAHOMA...NORTHERN OKLAHOMA...NORTHWEST
OKLAHOMA...SOUTHEAST OKLAHOMA...SOUTHERN OKLAHOMA...SOUTHWEST
OKLAHOMA...WESTERN OKLAHOMA AND NORTHERN TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...
ESPECIALLY IN THE OVERNIGHT HOURS. SEVERE STORMS ARE NOT EXPECTED.
DISCUSSION...
AS THE LOW LEVEL JET KICKS IN THIS EVENING AND TONIGHT...SCATTERED
SHOWERS AND A FEW THUNDERSTORMS MAY DEVELOP FROM WESTERN NORTH TEXAS
INTO CENTRAL AND SOUTHERN OKLAHOMA. GIVEN WEAK INSTABILITY OVERNIGHT...
NO STORMS ARE EXPECTED TO BECOME SEVERE. HEAVY DOWNPOURS AND LIGHTNING
WILL ACCOMPANY ANY THUNDERSTORMS. STRONG WINDS WILL ACCOMPANY ANY SHOWER
OR THUNDERSTORM THAT DEVELOPS.
PROBABILITY TABLE...VALID THROUGH 700 AM CDT SUNDAY MAR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...LESS THAN 5 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS SUNDAY INTO SUNDAY
NIGHT...GENERALLY WEST OF INTERSTATE 35. THE RISK OF SEVERE
STORMS WILL CONTINUE ON MONDAY...WHILE SPREADING INTO EASTERN
OKLAHOMA. THROUGHOUT THIS EVENT...THE MAIN HAZARDS WILL BE
DAMAGING WINDS...HEAVY RAIN...AND LARGE HAIL. RAIN MAY CONTINUE
INTO TUESDAY OVER SOUTHEAST OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.
AUSTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:39 PM CDT | Special Weather Statement | OUN | Harmon | 36 min |
| Mar 18, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 65 min |
| Mar 18, 5:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 62 min |
| Mar 18, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 64 min |
| Mar 18, 6:31 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Mar 18, 6:54 PM CDT | Tornado Warning | OUN | Greer | 36 min |
Nearby
Wind Advisories in Oklahoma, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.